Viewing 11 posts - 1 through 11 (of 11 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      It depends — call your doctor (or the dosing doctor) and talk it through. As far as I know, there shouldn’t be a restriction to your taking the RAI with a typical “cold” sore throat.

      It’d be wise to ask the doctor what they recommend you take for the sore throat as well. MOST cold medicines have a disclaimer for people with thyroid disease, so there’s not much to pick from. By and large they have an “epinephrine-like” substance that can raise heart rate, and of course that’s not a good idea for us. In general, we can take medications intended for people with high blood pressure, but make sure you run any medications by your doctor (or pharmacist) before taking them. Cough drops (or “sore throat” lozenges or spray) ought to be okay — check them for disclaimers, and again, ask the doctor.

      ~Ski
      NGDF Assistant Online Facilitator

      Anonymous
        Post count: 93172

        Does any one know if I can have RAI with a sore throat?

        Is there anything I can take for it? Are cough drops OK?

        Ted

        Anonymous
          Post count: 93172

          I have a slight sore throat, it doesn’t really hurt when I swallow, but I can feel it. It is hard to explain….any one else with this problem.

          Anonymous
            Post count: 93172

            I had that same problem just a few weeks ago, so I went to the doctor since I had just started the PTU and he backed me off of the medicne for a wk and the soreness stopped. Now that I have started back on my normal dose of the PTU I will get a sore throat one day and then the next it is gone. I have read that a sore throat is a side effect of PTU. What medicine are you on? Maybe this is the case for you as well, either way you should consult your doctor. I hope you are feeling better soon.

            Anonymous
              Post count: 93172

              I have just been diagnosed with Graves Disease and the past few days I have a slight sore throat! I have not had my treatment yet and have not started any medication. I’m assuming that this is normal and goes along with some of the side effects? I’m still trying to read up on this disease.

              Thanks!

              Anonymous
                Post count: 93172

                I have been hyperthryoid for on and off for 3 years. I have gone into a true remission once for 18 months and just recently been off medicine for 6 months. But…unfortunatley I have crept back into Hyperthryoid again. It is frustrating. Each time I go off medicine my reaction is worse each time when I slip back into hyperthryoid land. I have extremely bad anxiety, worries and fears this time, I don’t believe I had it last time, do theses suside when I get treated. I get scared that I will never be normal again and that I am losing my mind. I do go back to my endo next week to discuss my options….again!!! I am also unlucky because I gain weight, not lose. But lately I have a throat ache, I am not on meds so any ideas what that could be???

                Anonymous
                  Post count: 93172

                  Hi joyc,

                  I can say for a certain fact that the anxiety will subside once you are successfully treated. It’s possible that your body has never truly healed from being hyperthyroid in the first place, hence the increased symptoms each time it spikes. It takes a while for the body to truly heal, AFTER it has reached “normal” thyroid hormone levels.

                  As for your sore throat — it could be unrelated to Graves’, or it could be a soreness from the swelling in the thyroid. The thyroid will typically swell at both extremes — when we are hyperthyroid and when we are hypothyroid. [Well, it will swell if it’s there. In other words, if you have had RAI or surgery and your thyroid no longer works, it won’t swell from the levels being off.] Best to ask the doctor about that when you go in.

                  Good luck! If you need some input about your next steps, let us know the questions you have. I do know that each time you come out of remission, the chances of achieving another remission drop significantly.

                  ~Ski
                  NGDF Assistant Online Facilitator

                  Anonymous
                    Post count: 93172

                    HI all –

                    Well its been about 11 days since I had my RAI and now all of a sudden my neck hurts and it hurts to swallow the doctor said it was normal, but did not really give me any things to help with it. Have any of you had this and what worked for you? I am drinking more than enough water still (maybe Ill lose a lb or 2 I being one who gained wieght with this) Other than that I feel pretty good, The beta blocker I take works very well at masking any symptoms i may have, so when it starts to dump I prob won’t know Yeah! Well thanks for any input that you all may have and thanks Trish for asking, how are you doing now that its been a couple months post RAI? Also a Happy Mothers Day to all as well.
                    Renee

                    Anonymous
                      Post count: 93172

                      Most of us are told to take over-the-counter pain medications (whether acetaminophin or ibuprofin or whatever — I’m not sure that it matters) if the sore throat from the RAI is significant enough to warrant it. I have not heard of anyone being prescribed a stronger pain med — typically the soreness is manageable with the otc meds. If you find that the OTC meds are insufficient, you should talk with your doctor again.

                      I do hope you are feeling much better soon.
                      Bobbi — NGDF Online Facilitator

                      Anonymous
                        Post count: 93172

                        Renee,

                        Try lemon drops for your sour throat. They have them in Wal Mart or in drug stores. They seem to soothe the throat and keep you from wanting to eat – as weight gain can start to be a problem at this point. I haven’t gained any yet, but I am very active with yard work, etc.

                        Thank you for asking – I feel great! I am going constantly. Actually, I think I should pace myself, but I just can’t. I was down physically for well over a year and I have a lot to catch up on. Sometimes my pulse gets so low that I feel like I am moving in slow motion, but it just forces me to slow down. I go back to the endo next week and she’ll let me know if maybe I need a medicine adjustment, but I think I am doing great. The mind is a little sluggish at times, but I’ve been there before!

                        You take care of yourself as much as you can. I know it must be hard with children in the house, but take of you or you will not be able to take care of them.

                        Trish

                        Anonymous
                          Post count: 93172

                          Thanks Trish-

                          Glad to hear you are doing well, I too can now see the light at the end of the tunnel as im waiting for it to die. The outside of my neck is now very tender and the throat feels better, I am assuming this means it is dieing?! I am soooo looking forward to gaining my strength back and losing some wieght as soon as i get the green light im going to start working out and cannot wait! Keep us informed on how you are doing, I’ll keep you in my prayers.

                          Renee

                        Viewing 11 posts - 1 through 11 (of 11 total)
                        • You must be logged in to reply to this topic.